MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER RAPIDVAC; APPARATUS, EXHAUST, SURGICAL

COVIDIEN MFG DC BOULDER RAPIDVAC; APPARATUS, EXHAUST, SURGICAL
Model Number SE3695
Medical Device Problem Codes Fire (1245); Smoking (1585); Noise, Audible (3273); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, the unit popped.Electrical burning smell came out of the unit.Biomed found soot on the bottom vents of the unit.The unit exploded.There was no patient injury.
 
Event or Problem Description
According to the reporter, during procedure, the unit had a popping sound.Electrical burning smell came out of the unit and was not operational.Biomed found soot on the bottom vents of the unit but no observable damages or broken housing.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (rfr, fdd) additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RAPIDVAC
Common Device Name
APPARATUS, EXHAUST, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20799460
Report Number1717344-2024-02151
Device Sequence Number17824245
Product Code FYD
UDI-Device Identifier10884524001753
UDI-Public10884524001753
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980915
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE3695
Device Catalogue NumberSE3695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown